MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

COVIDIEN LP LLC NORTH HAVEN SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number VP-744-MX
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter there was only one suture in the package and there should have been two.No patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of device opened by account.Visual inspection of the sample noted that the sample contained only two needles, the correct quantity for this product is four needles.No additional abnormalities were noted.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, an assembly error was identified during product analysis resulting from incorrect execution of the assembly process.Retaining of this product is a manual process.In this instance, a suture was not included in the package due to an error by the assembler.Awareness training for this defect had been completed.Since this product was manufactured prior to that awareness training, the same awareness training will be adequate to encompass this complaint as well.Awareness training is attached.The product analysis established a relationship between a device failure and the reported incident of incorrect quantity.A cross functional team has reviewed the risk and rate of occurrence for this failure mode and complaint mode and has determined that no corrective actions are warranted at this time.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO II
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mc dermott rd
north haven CT 06473
MDR Report Key6700892
Report Number1219930-2017-05977
Device Sequence Number19348995
Product Code GAW
UDI-Device Identifier20884521038889
UDI-Public20884521038889
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberVP-744-MX
Device Catalogue NumberVP-744-MX
Device Lot NumberA7A0055X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2017
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date01/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1